Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 11, 1996, 5:45 AM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1996, 5:45 AM CDT (10:45 UTC)
- Expired
- Aug 11, 1996, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 111045 FFWMAF TXC371-111400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 545 AM CDT SUN AUG 11 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...PECOS COUNTY THE FLASH FLOOD WARNING FOR PECOS COUNTY HAS BEEN REISSUED TO INCLUDE THE ENTIRE COUNTY. SINCE 2 AM THUNDERSTORMS WITH HEAVY RAIN HAVE PRODUCED RADAR ESTIMATED RAINFALL AMOUNTS APPROACHING 4 INCHES. AREAS RECEIVING THE MOST RAIN DURING THE NIGHT HAVE BEEN IN THE EAST AND SOUTHEAST PART OF THE COUNTY FROM GIRVIN TO BAKERSFIELD...AND IN THE FORT STOCKTON AREA. THUNDERSTORMS HAVE SINCE MOVED TO THE EXTREME SOUTHERN PARTS OF THE COUNTY. EVEN THOUGH RAIN HAS ENDED IN AFOREMENTIONED AREAS SOME AREAS LIKELY STILL REMAIN FLOODED WITH NORMALLY DRY CREEKS AND STREAMS CONTINUING TO CATCH RUNOFF. NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED THIS MORNING ACROSS PECOS COUNTY...NONETHELESS TRAVELERS SHOULD BE AWARE OF THE HEAVY RAIN THAT FELL OVERNIGHT AND BE PREPARED FOR NORMALLY LOW SPOTS TO BE WATER FILLED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. MURDOCH/BRITE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:10 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 11, 3:10 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 309 AM CDT SUN AUG 11 1996 THUNDERSTORMS FINALLY MOVING OUT OF THE PB AS A BROKEN LINE EXTENDS FROM NEAR CNM...TO FST...TO CONCHO VALLEY. CONVECTION ASCD WITH MID LEVEL SPEED MAX DIVING S INTO WTX AND S/W ENERGY TRAILING ACROSS THE AREA. ACCORDING TO WV IMAGERY MUCH DRIER AIR IS MOVING S TOWARD THE PB AND SENM AND IN AGREEMENT WITH KMAF 88D CONVECTIVE THREAT IS DIMINISHING FROM N TO S ACROSS THE PB. POPS WILL LIKELY BE NEEDED A FEW HOURS THIS MORNING ACROSS THE TP REGION AS CONVECTION ACROSS WRN PB PUSHES W AND S INTO THTE RIDGE. WITH SATELLITE AND ETA INDICATING SIGNIFICANT DRYING AHEAD FOR MUCH OF THE PB BELIEVE AFTERNOON CONVECTIVE THREAT HAS DIMINISHED. HOWEVER POPS STILL WARRANTED IN NE AND ERN CWA WHERE MIDWEST S/W SEEN ON WV IMAGERY AND STRENGTHENING MID LEVEL SPEED MAX MAY GENERATE TSRA LATE THIS AFTERNOON AND EVENING. FCST CAPE AND LI'S ALSO SUPPORT CONTINUED MENTION ACROSS THE NE AND E CWA. DRIER AIR AND INCREASING HEIGHTS SUPPORTS WARMER TEMPS AND WILL STICK CLOSE TO NGM. COORD WITH LBB. CNM 97 - MAF 96 - MRF 85 30 P07 96 40 MURDOCH/BRITE
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:34 AM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.